Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 107, NWS Indianapolis, IN

July 6, 2004Hendricks County, Morgan County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 6, 2004, 12:53 AM EST for Hendricks County, Morgan County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 12:53 AM EST (05:53 UTC)
Expired
Jul 6, 2004, 1:45 AM EST
In force
52 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hendricks County, IN, Morgan County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 060553
SVRIND
INC063-109-060645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1253 AM EST TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA
  NORTH CENTRAL MORGAN COUNTY IN CENTRAL INDIANA

* UNTIL 145 AM EST

* AT 1243 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF LAKE HART...OR ABOUT 25 MILES
  SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 45 MPH.

LAT...LON 3967 8663 3950 8653 3960 8635 3986 8636

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:07 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 5, 9:07 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EST MON JUL 5 2004

.DISCUSSION...ONLY CHANGE WILL BE TO TAKE ENTIRE CWA TO LIKELY
TONIGHT.

AGREE WITH LINCOLN AND SPC THAT AS CONVECTION NOW NEAR MS RIVER
MOVES EAST IT WILL WEAKEN IN SOMEWHAT STABLER AIR AND SUFFERS
EFFECTS OF NIGHTTIME COOLING.

HAVING SAID THAT WE ARE CURRENTLY LESS STABLE THAN AT SAME TIME
LAST NIGHT...WHEN WE GOT A FAR AMOUNT OF NOCTURAL CONVECTION. ALSO
TONIGHT WILL BRING SOMEWHAT BETTER DYNAMICS AS WELL DEFINED TROUGH
APPROACHES BY 12Z IN ALL MODELS.

IN OTHER WORDS...STUFF TO WEST MAY WEAKEN...BUT COMPARING TONIGHT TO
LAST TONIGHT...IT SHOULD HOLD TOGETHER ENOUGH SO MOST SPOTS GET AT
LEAST SOME PCPN. THUS LIKELY POPS IN ORDER.

TEMPS FORECAST FOR TONIGHT ARE QUITE WARM...BUT WILL KEEP THEM
CONSIDERING CURRENT TEMPS COMPARED TO THOSE OF SAME TIME YESTERDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KWIATKOWSKI
Hazardous weather outlook, Jul 5, 5:11 AM EST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EST MON JUL 5 2004

INZ021-028>031-035>049-051>057-060>065-067>072-061100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
511 AM EST MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS
ALL OF CENTRAL INDIANA AND WEDNESDAY MORNING ACROSS EAST CENTRAL
INDIANA. SEVERE STORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. THERE IS ALSO
A CHANCE OF THUNDERSTORMS ON SUNDAY...HOWEVER IT IS TOO SOON TO TELL
IF THOSE STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ANYTIME FROM THIS AFTERNOON THROUGH
TUESDAY NIGHT.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:43 PM ESTSevere Thunderstorm WarningINDMartin32 min
Jul 6, 4:55 PM ESTSevere Thunderstorm WarningINDDaviess65 min
Jul 6, 5:23 PM ESTSevere Thunderstorm WarningINDMartin37 min
Jul 6, 5:37 PM ESTSevere Thunderstorm WarningINDLawrence53 min
Jul 6, 5:44 PM ESTSevere Thunderstorm WarningINDLawrence46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.